# SDR CA990318052

- Difficulty date: March 2, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31T
- Engine: Pwa PT6A28
- System (JASC): 2140 · Heating System
- Part: Combustion Can
- Condition: Cracked
- Location: Heater
- Component: Janitrol, FR10E214EL
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

(CAN) UPON TAXIING FOR TAKEOFF, THE PILOT'S DISCOVERED SMOKE ENTERING THE COCKPIT VIA THE HEATER DUCTS. THE HEATER WAS SUBSEQUENTLY SHUT DOWN AND THE AIRCRAFT RETURNED TO THE FBO.  THE AIRCRAFT WAS INSPECTED BY AN A.M.E. AND WAS FLOWN BACK TO BASE WITHOUT HEAT.  THE HEATER WAS PRESSURE DECAY TESTED AND FOUND TO BE LEAKING. THE UNIT WAS REPLACED.
